How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Rebecca Your Own Question
Rebecca
Rebecca, Dog Veterinarian
Category: Dog
Satisfied Customers: 15958
Experience:  Veterinarian for more than 30 years
11877925
Type Your Dog Question Here...
Rebecca is online now

I have an ederly dog with ccd. Recently been put on seglian

Resolved Question:

Hi.
I have an ederly dog with ccd. Recently been put on seglian 15mg per day ( selegiline ). He has also hurt his back and yesterday given a course of tramadol 1 x 50mg 2 x a day.
Are these safe together for dogs as the paperwork for selegiline states not to be taken with tramadol.
Many thanks
Submitted: 1 year ago.
Category: Dog
Expert:  Rebecca replied 1 year ago.

Hello,

Thanks for using Just Answer. My name is Rebecca. I am a veterinarian and will do my best to help.

Expert:  Rebecca replied 1 year ago.

It has not been specifically tested in dogs, but in people these should not be given together, so it is probably best not to give them together in dogs. Since both drugs can affect the metabolism of serotonin, both together could cause the levels of serotonin to be too high. You could see nausea, vomiting, or possibly cardiovascular collapse. Again, this data is from people, but concerning enough to recommend not giving these together. A single day or so of getting both would probably do no harm; these things would probably happen over time.

Let me know if this answers your question and if I can help with anything else.

Expert:  Rebecca replied 1 year ago.

I hope you saw my responses; I have not heard back from you. Can I help with or answer anything else? Was this helpful?

Rebecca and other Dog Specialists are ready to help you
Customer: replied 1 year ago.
Hi,Yes thank you, ***** ***** what great. Unfortunately banjo was gently put to sleep last night. He had an underlying, very sinister issue going on that took him quickly and painfully. Def had renal failure at the end and I think going into multi organ failure.Thanks for you help/
Expert:  Rebecca replied 1 year ago.

I am so sorry. My sincere condolences. Thank you for letting me know, and thank you for the great rating.